MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA SHOULDER INSTRUMENTS; K-WIRE Ø2.5 X 200MM - SF

MEDACTA INTERNATIONAL SA SHOULDER INSTRUMENTS; K-WIRE Ø2.5 X 200MM - SF
Model Number 14,00002
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/18/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Clinical evaluation performed by clinical affairs manager during a custom-made rsa, a k-wire was inserted and subsequently became bent.The deformation was not related to the psi guides but occurred as a consequence of retractor manipulation following k-wire placement.During preparation of the peg hole, significant resistance was encountered, initially attributed to the patient & size 39; s dense bone quality, and drilling was continued with additional force.Upon removal of the k-wire, a fragment fractured and remained in situ since retrieval was considered unfeasible.The retained fragment did not interfere with the implantation procedure, and the custom-made implant was successfully implanted without any related complications.It may be possible that the event is consistent with mechanical overload of the k-wire arising from intraoperative manipulation (retractor manipulation and continued drilling against resistance) rather than from a nonconformity of the device.No device defect has been identified on the basis of the information available.Regarding the retained fragment, please note that the material of the instruments is surgical-grade stainless steel; however, it is not approved for long-term implantation.Occasionally, fragments of broken instruments may be left in the body, and the insurgence of adverse reactions is extremely rare.However, in this specific case, the possibility of fragment migration may exist and therefore, the surgeon must make the best judgement in the interest of the patient & size 39; s health.It is recommended appropriate clinical follow-up of the patient at the surgeon's discretion.Investigation performed by r&d project manager the x-rays confirm the breakage of the k-wire.Given the provided information, the k-wire bent due to forces applied with the retractor and then broke while drilling for the central post using the central peg reamer.The bent shape of the k-wire may have contributed to an increase of local stresses that have contributed to its breakage, together with the high bone quality.R&d is investigating a potential improvement to the device reliability.Batch review performed on 01 jun 2026 it is unknown which finished lot is the involved: lot: 2605955: (b)(4) items manufactured and released on 15-apr-2026.Expiration date: 2031-mar-29.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Or lot: 2606223: (b)(4) items manufactured and released on 25-mar-2026.Expiration date: 2031-mar-09.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Considering the semifinished lot: (mat74275) of the device involved in this complaint, (b)(4) items were manufactured and released 24-jul-2025.To date, no similar events have been reported on the same semifinished lot during the period of review.Root cause: based on the information available, no definitive root cause can be established, while the device history record review does not indicate any potential manufacturing-related issue.Although it cannot be confirmed, the conditions of surgical variation and intraoperative factors (e.G., bone quality, drilling angle, bending/redirection, axial or torsional forces, surgical handling) likely resulted in the applied forces exceeding the inherent limitations of the device resistance as constrained by the collective design inputs.
 
Event or Problem Description
During a shoulder surgery, a 2.5 mm k-wire was inserted and subsequently became bent.According to the information provided, the deformation was not related to the psi guides but occurred as a consequence of retractor manipulation after k-wire placement.During the preparation of the peg hole using the 35 mm peg reamer in combination with the stop guide, significant resistance was encountered.This was initially attributed to the patient`s dense bone quality, and drilling was continued with additional force.Upon removal of the k-wire, it was noted that a fragment had fractured and remained in situ.No attempt was made to retrieve the retained fragment, as retrieval was considered unfeasible.The retained fragment did not interfere with the implantation procedure, and the custom-made implant was successfully implanted without any related complications.

Brand Name
SHOULDER INSTRUMENTS
Common Device Name
K-WIRE Ø2.5 X 200MM - SF
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro 6874
SZ  6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro 6874
SZ   6874
MDR Report Key25663311
Report Number3005180920-2026-00569
Device Sequence Number5596667
Product Code LXH
UDI-Device Identifier07630971259171
UDI-Public07630971259171
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number14,00002
Device Lot Number2605955
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/01/2026
Initial Report FDA Received Date06/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/15/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age71 YR
Patient SexMale